Iowa, 2015Damaging Wind in Iowa, June 6, 2015
June 6, 2015 · NWS OAX · 1 event in 1 county or zone
An active early June weather pattern continued into the day on June 6th. Warm front lifted northward from Kansas and Missouri into eastern Nebraska and western Iowa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An active early June weather pattern continued into the day on June 6th. Warm front lifted northward from Kansas and Missouri into eastern Nebraska and western Iowa. This allowed for moisture to return to the region and instability to increase. At the same time a storm system moving across the northern Plains allowed for a cold front to move into the region. Thunderstorms developed by mid to to late afternoon at the intersection of where these fronts met. As these thunderstorms moved east and southeast across the area during the evening isolated severe hail and strong were reported with this line. There were also periods of heavy rainfall observed in northeast Nebraska as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 6, 5:44 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 5:44 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
644 PM CDT SAT JUN 6 2015
.SHORT TERM...(TONIGHT)
ISSUED AT 320 PM CDT SAT JUN 6 2015
THE RISK FOR SEVERE WEATHER CONTINUES. AT THE SURFACE...A TROUGH
EXTENDS SOUTHWEST FROM LOW PRESSURE ACROSS NORTH CENTRAL SOUTH
DAKOTA INTO CENTRAL NEBRASKA AND NORTHWEST KANSAS. AHEAD OF
THIS...STRONG HEATING AND DEWPOINTS IN THE LOW 70S EXTEND ACROSS
THE AREA WITH MODEST SOUTHEASTERLY LOW LEVEL FLOW. LATEST WATER
VAPOR IMAGERY INDICATES A SHORTWAVE TROUGH OVER THE CENTRAL HIGH
PLAINS WHICH WILL BE MOVING INTO A MODERATELY UNSTABLE ENVIRONMENT
WHERE MLCAPE IS AROUND 2000 J/KG. STRONG BULK LAYER SHEAR IS
ALREADY PRESENT AND SO FEELING IS THAT AS THE MID LEVEL SHORTWAVE
APPROACHES...STORMS WILL CONTINUE FIRE NEAR THE SFC TROUGH AS SOME
HAVE ALREADY POPPED UP IN SOUTH CENTRAL NEB. NICELY CURVED
HODOGRAPHS WITH IMPRESSIVE DIRECTIONAL SHEAR VALUES IN THE LOWEST
3 KM WOULD SUGGEST A TORNADO THREAT INTITIALLY THEN WE TRANSITION
INTO A FORWARD PROPAGATING MCS OVERNIGHT. THE SHORT TERM
CONVECTION ALLOWING MODELS CONTINUE TO HINT AT 2 MAIN AREAS OF
DEVELOPMENT. THE FIRST IS ACROSS SOUTH CENTRAL NEBRASKA WHICH IS
ALREADY ONGOING. THIS ACTIVITY IS EXPECTED TO DIMINISH AS IT MOVES
EASTWARD INTO A DEEPLY MIXED ENVIRONMENT. THE SECOND AND MAIN AREA
OF DEVELOPMENT WITH A TORNADIC THREAT WILL BE OVER NORTHEAST
NEBRASKA.
THIS WILL ALSO BRING HEAVY RAIN THREAT SOUTHEAST ACROSS THE
MISSOURI RIVER VALLEY OVERNIGHT ALONG WITH WIND/HAIL THREAT AHEAD
OF AN APPROACHING COLD FRONT. ENVIRONMENT SHOULD ALSO EVOLVE INTO
ONE THAT IS FAVORABLE FOR BACKBUILDING WITH DOWNSTREAM TRAINING AS
A DEVELOPING LOW LEVEL JET NUDGES NORTHEAST INTO THE REGION.
STEEPER MID LEVEL LAPSE RATES LIFTING NORTHEAST THROUGH THE
CENTRAL PLAINS WOULD ALSO IMPLY SOME FORWARD PROPAGATING
COMPONENTS. WILL BE HOISTING A FLASH FLOOD WATCH FOR PORTIONS OF
OUR NORTHEASTERN CWA WHERE BACKBUILDING WILL BE THE GREATEST ISSUE
IN ADDITION TO EXTREMELY HIGH PW VALUES.
.LONG TERM...(SUNDAY THROUGH SATURDAY)
ISSUED AT 320 PM CDT SAT JUN 6 2015
THE COLD FRONT WILL SLIDE THROUGH THE CWA THROUGHOUT SUNDAY...WITH
SOME STORMS POSSIBLE IN OUR FAR SOUTHERN COUNTIES AHEAD OF THE
BOUNDARY WHERE STRONGER HEATING TAKES PLACE. DRIER CONDITIONS ARE
EXPECTED FOR THE BEGINNING OF THE WEEK AS UPPER RIDGING MOVES
OVERHEAD. MUCH MORE ACTIVE WEATHER IS EXPECTED FOR LATE IN THE WEEK
INTO NEXT WEEKEND WITH SOUTHWESTERLY UPPER LEVEL FLOW.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 630 PM CDT SAT JUN 6 2015
AT 2330Z THUNDERSTORMS WERE RAPIDLY APPROACHING KOFK. THESE STORMS
ARE EXPECTED TO BE NORTHEAST OF KOFK BY 003Z. KOFK REMAINS IN A
TORNADO WATCH UNTIL 02Z. KOMA AND KLNK WILL REMAIN VFR WITH
CHANCE OF THUNDERSTORMS AROUND 02Z. ADDITIONAL CONVECTION HAS
FIRED ALONG A COLD FRONT EXTENDING OUT OF CENTRAL SOUTH DAKOTA
INTO NORTH CENTRAL NEBRASKA. AT THIS TIME EXPECT THIS ACTIVITY TO
REMAIN NORTH OF TAF SITES BUT WILL HAVE TO MONITOR. AFTER 12Z
FRONT SHOULD BE THROUGH ALL TAF SITES WITH WINDS SHIFING TO THE
NORTHWEST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR NEZ012-015-018-
032>034.
IA...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR IAZ043-055-056.
&&
SHORT TERM...KERN
LONG TERM...KERN
AVIATION...MEYERHazardous weather outlook, Jun 6, 3:39 PM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
439 PM CDT SAT JUN 6 2015
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
439 PM CDT SAT JUN 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
THERE IS A RISK FOR TORNADOES ACROSS NORTHEAST NEBRASKA EARLY THIS
EVENING...GENERALLY NORTH OF HIGHWAY 20. THERE IS ALSO A RISK OF
LARGE HAIL...DAMAGING WIND AND FLASH FLOODING ACROSS A GOOD
PORTION OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA INTO THE EARLY
MORNING HOURS AS A LARGE COMPLEX OF THUNDERSTORMS SHIFTS
SOUTHEAST.
A TORNADO WATCH IS IN EFFECT FOR MUCH OF NORTHEAST NEBRASKA UNTIL
9 PM AND A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF
NORTHEAST NEBRASKA AND WEST CENTRAL IOWA THROUGH THE EARLY MORNING
HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. STORM CHANCES RETURN TO THE AREA LATE
IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS NORTHEAST NEBRASKA THIS
EVENING.
In the hours before
Local storm report, Jun 6, 9:51 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1051 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM FLOOD 4 S COLERIDGE 42.45N 97.20W
06/06/2015 CEDAR NE EMERGENCY MNGR
WATER OVER JUNCTION HWY 57 AND 59 STILL PASSABLE
&&
DFOBERTLocal storm report, Jun 6, 9:53 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1053 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 3 W WISNER 41.99N 96.97W
06/06/2015 E70 MPH CUMING NE STORM CHASER
&&
JBLocal storm report, Jun 6, 9:55 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1055 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST 2 S PILGER 41.98N 97.05W
06/06/2015 E60 MPH STANTON NE LAW ENFORCEMENT
&&
JBLocal storm report, Jun 6, 10:03 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLOOD NORFOLK 42.03N 97.42W
06/06/2015 MADISON NE TRAINED SPOTTER
STREET FLOODING IN NORFOLK
&&
DFOBERTSpecial weather statement, Jun 6, 10:17 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1117 PM CDT SAT JUN 6 2015
IAZ043-055-NEZ015-032>034-043>045-070445-
HARRISON IA-MONONA IA-DODGE NE-COLFAX NE-STANTON NE-THURSTON NE-
WASHINGTON NE-BURT NE-CUMING NE-
1117 PM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHWESTERN HARRISON...
EAST CENTRAL STANTON...NORTHERN DODGE...NORTHWESTERN WASHINGTON...
SOUTHERN CUMING...SOUTHEASTERN THURSTON...NORTHEASTERN COLFAX AND
BURT COUNTIES UNTIL 1145 PM CDT...
AT 1117 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMITHLAND TO 7 MILES
NORTHEAST OF TEKAMAH TO NEAR SCRIBNER...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WEST POINT...ONAWA...TEKAMAH...SCRIBNER...LYONS...HOOPER...WHITING...
BEEMER...DODGE...DECATUR...MONDAMIN...UTE...SNYDER...PISGAH...
UEHLING...MOORHEAD...CRAIG...OAKLAND...MAPLETON AND HERMAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 109 AND 140.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 153.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 123 AND 150.
INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 122.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL
IOWA AND NORTHEASTERN NEBRASKA.
LAT...LON 4176 9574 4151 9658 4189 9716 4200 9641
4222 9616 4221 9567 4188 9567
TIME...MOT...LOC 0417Z 284DEG 35KT 4217 9590 4184 9611 4163 9674
BOUSTEADLocal storm report, Jun 6, 10:46 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 1 SW MACY 42.10N 96.38W
06/06/2015 THURSTON NE EMERGENCY MNGR
3 TREES REPORTED BLOWN DOWN ON THE SOUTHWEST SIDE OF
MACY.
&&
JBThunderstorm Wind, Harrison
- When
- June 6, 10:46 PM CST
- Where
- Harrison County, 2.95 mi NNW of River Sioux
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.840, -96.070
The COOP observer reported winds to near 60 mph. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 6 to 7, 2015$708,000 · EF1 · 17 events
- Flash Flood in Minnesota, June 6 to 7, 20151 injured · $1,000 · 1 event
- Flash Flooding and Hail in South Dakota, June 6, 20151.5 in hail · 8 events
- Hail and Damaging Winds in Nebraska, June 6, 20151 in hail · 4 events
- Hail and Damaging Winds in Iowa, June 6, 201556 kt wind · 4 events
- Flash Flooding and Hail in Nebraska, June 6, 20151 in hail · 4 events
- Flash Flooding and Heavy Rain in Utah, June 6 to 7, 20153 events
- Hail in Nebraska, June 6, 20151.75 in hail · 3 events
- Dense Fog in Virginia, June 6, 20152 events
- Hail in New Mexico, June 6, 20151 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 6, 20152 events
- Hail in Nebraska, June 6, 20151 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569948.